Hyponatraemia and death after "ecstasy" ingestion

Michael J. A. Parr, Heather M. Low*, Paull Botterill

*Corresponding author for this work

Research output: Contribution to journalArticle

56 Citations (Scopus)

Abstract

A 15-year-old girl collapsed with respiratory arrest after taking "ecstasy" at a "dance party". She presented to hospital with hyponatraemia and cerebral oedema and later died. We postulate that ingestion of large amounts of water contributed to the hyponatraemia. Advice to those using ecstasy at dance parties should be modified to suggest moderate fluid intake only and to emphasise the need to seek prompt medical attention for non-resolving symptoms.

Original languageEnglish
Pages (from-to)136-137
Number of pages2
JournalMedical Journal of Australia
Volume166
Issue number3
DOIs
Publication statusPublished - 3 Feb 1997
Externally publishedYes

Fingerprint Dive into the research topics of 'Hyponatraemia and death after "ecstasy" ingestion'. Together they form a unique fingerprint.

  • Cite this